MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX®LUBRICATH® FOLEY CATHETER ALCOCK MODEL; FOLEY CATHETER (SILICONE)

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX®LUBRICATH® FOLEY CATHETER ALCOCK MODEL; FOLEY CATHETER (SILICONE)
Model Number 0134L22
Medical Device Problem Code Inability to Irrigate (1337)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 10/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the 3 way catheter was not able to be irrigated on the day of use.Per additional information via email (b)(6) 2019, the water would not inject into the irrigation port at all.
 
Event or Problem Description
It was reported that the 3 way catheter was not able to be irrigated on the day of use.Per additional information via email 11nov2019, the water would not inject into the irrigation port at all.
 
Additional Manufacturer Narrative
The reported event was confirmed.An amber three way latex catheter was returned partially inflated.A 60 cc slip tip syringe was used to pass water through the irrigation funnel.No water was able to be irrigated.The catheter tip was checked and it was found that the irrigation eye was noted punched.A pinhole was placed in the inflation funnel right under the inflation cap to check for another location of potential occlusion.Water flowed out through the pinhole and the catheter deflated.Water was attempted to be infused using the 10ccs.Water was seen flowing through the pinhole.The balloon was also able to be inflated.The water that did not flow out of the pinhole was also able to be passively deflated.This ruled out an additional inflation cap issues.The inflation funnel was torn more to check for other occlusion sources.No other occlusion sources were not be found.A potential root cause for this failure could be "no irrigation eye".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿to deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARDEX®LUBRICATH® FOLEY CATHETER ALCOCK MODEL
Common Device Name
FOLEY CATHETER (SILICONE)
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9371798
Report Number1018233-2019-07530
Device Sequence Number11359686
Product Code KOD
UDI-Device Identifier00801741018770
UDI-Public(01)00801741018770
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K922431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2023
Device Model Number0134L22
Device Catalogue Number0134L22
Device Lot NumberMA8238
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2019
Initial Date Received by Manufacturer 11/05/2019
Supplement Date Received by Manufacturer01/06/2020
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date01/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1